Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes intense burning sensation in the chest and stomach?

for the past 2 weeks, ive had an intense burning in my chest/stomach area every day. it comes and goes throughout the day. I suppose it's similar to heartburn, but ive never had heartburn that I know of. also for probably a year at least once a day, my heart beats really fast for a few seconds and I get kind of short of breath and lightheaded during those times. im concerned that I may be having heart issues.
Wed, 20 Jun 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hope I have answered your query.
Let me know if I can assist you further.

Intense burning sensation in the stomach may be due to gastritis or Peptic ulcer disease or Irritable bowel syndrome etc. Until examination is done it is difficult to say what it is. Avoid spicy food and alcohol avoid smoking and caffeine drinks. Use tablet Pantoprazole before breakfast for one week. If symptoms not improved please consult your doctor he will examine and treat you accordingly.

Hope I have answered your query.
Let me know if I can assist you further.
I find this answer helpful
Internal Medicine Specialist Dr. Penchila Prasad Kandikattu 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Burning sensation in the stomach may be due to gastritis or peptic ulcer disease or infections or pancreatitis etc. Until examination is done it is difficult to say what it is. Avoid spicy food and alcohol avoid smoking and caffeine drinks. Use tablet Nexium before breakfast for one week. If symptoms not improved please consult your gastroentrologist, he will do endoscopy and treat you accordingly.

Hope I have answered your query.
Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi Dr. I am babu from India. Past 2days Suddenly my stomach getting burning sensation ,if I drink some fruit juice or take some soft food then I don t have the pain for 1 or 2hrs then again it s get started .Before 2days I got body pain with fever , doctor gave me paracetamol for 3times. Yes the fever and body pain has gone but suddenly the stomach burning started .Pls advise me what is this issue ?

doctor1 MD

I am 33, wiegh 117 lbs, and have never really had health issues. I have had sometimes severe, sometimes moderate pain in several places in my abdomen. Burning in stomach, sharp pain to the right and left of stomach, around belly button, left lower, and right lower. It is so bad at times that I double over. I am only having a BM every other day, but it is loose. Don t feel constipated. No burning sensation or pain when I urinate, but have been urinating a lot more recently. Some days I get the chills and feel like I can t get warm, other days I feel like I am hot and sweaty. I have lost 8 lbs. in a month. This has been going on for a month. I have been to the hospital twice where they have done a CAT scan without the dye, an ultrasound of kidneys and bladder, and basic blood work and have found nothing. I only get a good nights sleep every other night (not sleeping at all on one night and sleep through on the other). I feel like I m going insane. Not getting better, but slowly getting worse. No doctor, share of cost medicaid. Have to pay out of pocket, so Urologist or Gastroenterologist? Don t want to get it wrong and pay twice.

doctor1 MD

hello DR...i could not able to sleep,even not able to lying down in bed also because of acidity(pittham).I feel too much burning sensation in my stomach and in the food path(from throat to stomach).I am taking medcine for chlostrol and tryclicirides for the past 4 years.pl.guid me what to do?. Thanking you. regards,ANANTH.